MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: turbo-ject double lumen minocycline/rifampin over-the-wire power-injectable picc.Occupation: value analysis advisor.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that leakage occurred between the catheter and hub of a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.Additional information regarding the event and patient details have been requested, but is unavailable at the time of this report.No harm to the patient has been reported.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A medwatch form was received on 26aug2020.The customer reported they have had issues with leaking and air in the lines of double lumen piccs on three separate occasions.The three events are reported in mdr report numbers: 1820334-2020-01494, 1820334-2020-01496 (subject of this report), and 1820334-2020-01580.The lines for each patient had been in at a minimum of 20 days.There were no documented issues with any of the lines in the 72 hours leading up to the incidents.After identification of the cracked lines, the team was notified.All measures were taken (switching lumens, clamping, parafilm) to protect the patients from infection and air entry.It was reported some of the lines were placed in the groin area for 3 patients, and another involved a patient's right arm.It is unclear at this time which devices and complaints are associated with the groin placement site and which are associated with the right arm placement site.Clarification was received on 16sep2020 that there was no 4th incident.The hubs on some of the leaking lines were white and some were orange.All 3 of the lines had to be replaced, but no additional harm came to any patients.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 03sep2020.Investigation ¿ evaluation.It was reported that leakage occurred when using a turbo-ject double lumen minocycline/rifampin over-the-wire power-injectable picc.The line was in the patient at an unknown location for at least 20 days before the leakage was noted.The line was replaced with an unknown replacement device.Cook became aware of this event on (b)(6) 2020 upon being notified by the (b)(6).The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection and functional test of the returned device were conducted during the investigation.The complainant returned two catheters from the complaint lot number.It is unknown which one refers to the event described in this complaint and the event described in mdr#1820334-2020-01580, so the device that leaked at the orange hub was assigned to this complaint.The catheter was received with biological matter present throughout.The extension tubing at the orange hub is split.There is a small crack along the orange hub.No damage was noted on the white hub extension tube on this device.A leak test was performed and this device leaked only at the orange hub where the split was noted.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record found no nonconformances associated with the device lot.A database search found 3 other complaints from this lot at the time of investigation.All complaints concern the same failure mode, and one of the complaints was reported by the same customer as this complaint.An expanded lot search found one additional complaints for the same failure mode.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: intended use the cook spectrum turbo-ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings ¿ the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.¿ do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.¿ to safely use spectrum turbo-ject picc lines with a power injector, the technician/health care professional must verify: ¿ the catheter lumen has ¿ct¿ on the hub to indicate the lumen is power injectable.¿ prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause for failure was not established.A capa is currently open to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10408939
Report Number1820334-2020-01496
Device Sequence Number2476560
Product Code LJS
UDI-Device Identifier00827002345485
UDI-Public(01)00827002345485(17)220121(10)10316559
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/21/2022
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-NT-ABRM-1111
Device Lot Number10316559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/18/2020
08/26/2020
10/14/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date08/27/2020
09/23/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 MO
Patient Weight7